Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 53, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 28, 2020, 2:52 AM MST for Catron County, Socorro County, New Mexico. It took effect at Dec 28, 2020, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2020, 2:52 AM MST (09:52 UTC)
- In effect from
- Dec 28, 2020, 11:00 AM MST
- Expired
- Dec 28, 2020, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Socorro County, NM
The radar
The Albuquerque radar (KABX), 153 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605 WWUS75 KABQ 280952 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 252 AM MST Mon Dec 28 2020 NMZ208-281900- /O.NEW.KABQ.WI.Y.0053.201228T1800Z-201229T0100Z/ Southwest Mountains- 252 AM MST Mon Dec 28 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Mountains. * WHEN...From 11 AM this morning to 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds on west to east oriented roads will create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
752 WWUS75 KABQ 281845 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1145 AM MST Mon Dec 28 2020 NMZ208-290100- /O.CON.KABQ.WI.Y.0053.000000T0000Z-201229T0100Z/ Southwest Mountains- 1145 AM MST Mon Dec 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Mountains. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds on west to east oriented roads will create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
762 WWUS75 KABQ 290058 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 558 PM MST Mon Dec 28 2020 NMZ208-290200- /O.EXP.KABQ.WI.Y.0053.000000T0000Z-201229T0100Z/ Southwest Mountains- 558 PM MST Mon Dec 28 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Southwest winds are expected to weaken through early evening, so the Wind Advisory will be allowed to expire. Occasional gusts to 50 mph will still be possible on ridgelines and mountain peaks until about 8 PM MST. $$ 44
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 28, 2:52 AM MST, 0 minutes earlier.
Area forecast discussion, Dec 28, 2:52 AM MST, 0 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 252 AM MST Mon Dec 28 2020 .SYNOPSIS... A Pacific storm system will impact the region today through Tuesday night, with stronger winds, colder temperatures and chances for precipitation. Accumulating snow will favor the western and northern high terrain, with the northern mountains seeing the greatest amounts. Below normal temperatures will prevail in the wake of the departing Pacific system Wednesday and Thursday. A fast-moving disturbance will move over Thursday night into Friday and bring chances for snow back to the forecast, although amounts will likely be on the lighter side. Drier conditions will prevail this weekend, with a warming trend that will send temperatures back above normal most areas by Sunday. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)... Satellite imagery this morning shows the previously advertised Pacific storm center just off the coast of central CA. Southwest flow ahead of this system along with a weak disturbance aloft has resulted in light snow showers early this morning over northwest and north central NM. With the Pacific system continuing to approach, this trend will continue through the afternoon with precipitation continuing to favor these areas. Relatively warm 700mb temperatures at around 0C to -2C will likely keep snow confined to the Tusas and Sangre de Cristo Mountains with light rain favoring lower elevations. The other forecast concern for today will be strengthening winds across southwestern NM as a 40-50 knot 700mb jet moves overhead. Highest confidence in wind advisory speeds is across the southwest mountains, and thus, a Wind Advisory has been issued for this zone this afternoon. Meanwhile, in the east, high temperatures will trend down several degrees as surface winds become southeasterly and cloud cover becomes extensive. The forecast then become more complicated tonight and Tuesday as the system moves into the Land of Enchantment. By tonight, the H5 trough looks to be centered near the AZ/NV border with the surface low and associated cold front ahead of it. This cold front begins to move eastward through the state late tonight and is forecast to be roughly just east of Albuquerque by early Tuesday morning. With the additional lift from the front, precipitation will increase in coverage and intensity primarily across western and northern NM where the better moisture will reside. Snow levels will also fall with the passage of the front as 700mb temperatures fall to about -7C to -10C across central and western NM. Highest snow accumulations are still expected in the northern mountains, especially in the Tusas Mountains which should be the big winner due to favored orographic flow. Lesser amounts are expected across the western high terrain, but areas along the Continental Divide will need to be monitored as a brief period of moderate to heavy snowfall along the front may impact travel, particularly along I-40. As southwest flow continues across eastern NM and advects low-level moisture into the area, precipitation is expected to develop across the plains late tonight and persist through Tuesday. There still remains the possibility of light freezing drizzle or freezing rain across northeastern NM. Forecast soundings, particularly the NAM, are suggestive of a temperature profile that supports -FZRA. However, other deterministic models keep the profile warmer and more supportive of rain. Saw no reason to remove the FZRA from the forecast, but confidence remains low at this time. Finally, Tuesday will also bring increased wind speeds across southern NM as a 40 knot 700mb jet moves northeast across the Sacramento Mountains and southeast NM. Models have seemingly backed off on wind gusts due to weaker flow aloft. Highest confidence in windy conditions remains across the Sacramentos, however, speeds look to remain below advisory criteria. Precipitation gradually tapers off as the system exits late Tuesday with most models only painting the high terrain with lingering precipitation through the overnight hours Tuesday. With the help of a backdoor cold front, this system will leave much colder temperatures in its wake. LONG TERM...(WEDNESDAY THROUGH SUNDAY)... Cold conditions with below normal temperatures will prevail in the wake of the departing Pacific low on Wednesday. Expect some warming Thursday as a shortwave ridge moves southeast across the state, but daytime temperatures will still remain below normal. A fast moving upper low will drop out of the Pacific NW Thursday and move into our area Thursday night, bringing an increase in clouds and chances for snow. There will be no preceding backdoor cold front to aide with forcing and moisture will be limited, so the medium range model solutions continue to show scant qpf. That said, a quick round of light snow Thursday night into Friday favoring the northern and western mountains is possible, with amounts generally ranging from a trace to a couple inches at best. Weak ridging behind the departing upper low on Saturday will give way to increasing west-northwest flow on Sunday. Temperatures will trend back up over the weekend and should be above normal most areas by Sunday. 15/11 && .FIRE WEATHER... Precipitation chances increase today across northwest and north central New Mexico and will continue to increase in coverage tonight through Tuesday. As daytime temperatures warm, snow will likely be confined to the northern mountains. However, a cold front late tonight will drop temperatures and snow levels. Wetting precipitation continues to favor the northern and western high terrain where liquid equivalent amounts of 0.15" to 0.25" are expected. Higher amounts are forecast in the Sangre de Cristo and Tusas mountains where several inches of snow will fall. Precipitation ends late Tuesday, and below normal temperatures will be left in place through the end of the week. Another system looks to impact the area New Years' Day, bringing another shot at precipitation. However, this system will be quick-hitting and lacking substantial moisture. Northern NM again appears to be favored with this system. Drier weather settles in this weekend as temperatures return to near normal. Ventilation rates trend up to fair to good Tuesday, but will trend back down to poor for most of the area through the weekend. 15 && .AVIATION... 06Z TAF CYCLE A series of weak disturbances ejecting out ahead of our next storm system will bring scattered to isolated snow showers with flight category restrictions and mountain obscurations to the northern mountains and northwest corner of the forecast area tonight and Monday. The most persistent precipitation should be around Dulce, Chama, and the Tusas Mountains where a few to 5 inches of snow are expected by sunset Monday. An inch or two of snow will also be possible at KAXX with lighter amounts around KSKX. In addition, southwest winds aloft will strengthen over NM on Monday with gusts from 25 to 45 kt expected over the west central plateau and southwest mountains, including KGUP and Glenwood. Monday evening, an upper level low pressure system approaching the Four Corners from the west will draw widespread low clouds with MVFR and IFR conditions into NM's eastern plains. Meanwhile, a band of snow is expected to move over northwest and west central areas from the west with MVFR and IFR conditions. 44 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 51 22 39 13 / 30 50 30 5 Dulce........................... 45 18 35 4 / 60 80 50 20 Cuba............................ 46 21 35 11 / 20 50 50 10 Gallup.......................... 54 16 37 8 / 10 60 30 10 El Morro........................ 53 19 34 10 / 5 50 60 10 Grants.......................... 53 20 37 12 / 5 30 40 10 Quemado......................... 53 23 35 14 / 0 30 50 10 Magdalena....................... 56 29 41 21 / 0 5 20 10 Datil........................... 54 26 36 17 / 0 10 30 10 Reserve......................... 59 21 45 13 / 0 30 40 20 Glenwood........................ 62 31 48 25 / 5 20 30 10 Chama........................... 40 15 29 3 / 70 90 60 30 Los Alamos...................... 43 28 35 19 / 20 40 40 10 Pecos........................... 41 27 37 18 / 20 30 30 10 Cerro/Questa.................... 40 25 33 10 / 40 70 60 30 Red River....................... 36 19 27 6 / 60 70 60 30 Angel Fire...................... 37 12 29 -6 / 50 60 50 30 Taos............................ 42 21 35 7 / 40 60 50 20 Mora............................ 42 22 39 12 / 30 40 30 20 Espanola........................ 52 29 42 17 / 20 40 40 10 Santa Fe........................ 46 28 38 20 / 20 30 30 10 Santa Fe Airport................ 48 26 41 17 / 20 30 20 10 Albuquerque Foothills........... 55 31 43 24 / 10 10 20 10 Albuquerque Heights............. 57 32 45 25 / 5 10 10 5 Albuquerque Valley.............. 59 29 47 22 / 5 10 10 5 Albuquerque West Mesa........... 57 32 46 23 / 10 10 20 5 Belen........................... 59 27 48 20 / 5 5 10 5 Bernalillo...................... 58 30 45 21 / 10 20 20 10 Bosque Farms.................... 59 27 47 19 / 5 5 10 5 Corrales........................ 58 30 46 21 / 10 10 20 5 Los Lunas....................... 59 27 48 19 / 5 5 10 5 Placitas........................ 54 31 41 22 / 10 20 30 10 Rio Rancho...................... 57 31 45 23 / 10 20 20 5 Socorro......................... 62 29 50 23 / 0 0 10 5 Sandia Park/Cedar Crest......... 49 30 38 21 / 10 10 20 10 Tijeras......................... 52 30 41 21 / 10 10 20 10 Edgewood........................ 51 28 41 18 / 10 10 20 10 Moriarty/Estancia............... 53 23 43 13 / 10 10 10 10 Clines Corners.................. 44 25 39 15 / 10 10 10 10 Mountainair..................... 54 28 41 19 / 10 5 10 10 Gran Quivira.................... 54 29 41 19 / 10 0 10 10 Carrizozo....................... 60 33 48 22 / 5 0 10 10 Ruidoso......................... 56 32 44 19 / 0 5 10 10 Capulin......................... 36 26 42 14 / 10 40 30 30 Raton........................... 40 26 45 13 / 20 50 30 30 Springer........................ 41 27 47 14 / 10 50 20 20 Las Vegas....................... 41 26 44 15 / 20 40 20 10 Clayton......................... 41 29 50 22 / 5 40 30 20 Roy............................. 41 29 48 20 / 10 50 20 10 Conchas......................... 49 33 55 24 / 10 40 10 10 Santa Rosa...................... 49 34 51 22 / 10 30 10 10 Tucumcari....................... 51 35 57 26 / 5 30 20 10 Clovis.......................... 50 34 57 26 / 5 40 20 20 Portales........................ 53 34 61 25 / 5 40 20 20 Fort Sumner..................... 53 37 56 26 / 5 30 10 10 Roswell......................... 58 37 64 30 / 0 20 5 10 Picacho......................... 54 32 55 26 / 0 5 0 5 Elk............................. 59 31 53 21 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 6 PM MST Tuesday for the following zones... NMZ210. Winter Weather Advisory until 6 PM MST Tuesday for the following zones... NMZ203-213-214-227. Wind Advisory from 11 AM this morning to 6 PM MST this evening for the following zones... NMZ208. &&
Hazardous weather outlook, Dec 27, 3:30 PM MST, 11 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 330 PM MST Sun Dec 27 2020 NMZ201>241-281200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 330 PM MST Sun Dec 27 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Pacific storm system will begin impacting the region tonight, with accumulating snow likely across the northern high terrain near the Colorado border. Travel impacts may start to impact roads within the Tusas Mountains, including the Chama area, after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday The Pacific storm system will approach Monday night and pass over on Tuesday, bringing a round of accumulating snow and travel impacts to much of the western and northern high terrain. In addition, strong winds will develop across far western New Mexico on Monday, and may also impact the Upper Gila and Sacramento Mountains Monday night and Tuesday. Strong northerly winds are also possible Tuesday night into Wednesday behind a front in the far eastern plains. A quick-hitting disturbance will bring another round of snow Thursday night into Friday. A Winter Weather Advisory may become necessary. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11/46
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.